MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE STEEL CORE 18 GUIDE WIRE WITH MICROGLIDE® COATING

ABBOTT VASCULAR HI-TORQUE STEEL CORE 18 GUIDE WIRE WITH MICROGLIDE® COATING
Model Number 1003282
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that this was a cardiomems procedure.The cardiomems sensor was advanced over the ht (hi-torque) steelcore 18 guide wire and went through the sheath and advanced a little further but the delivery system would not continue to advance.The delivery system was stuck on the guide wire.Another sheath, ht steelcore guide wire and sensor were used and the sensor was successfully deployed to complete the procedure.There was no adverse patient effect and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned guide wire and the reported core separation was confirmed.The reported difficulty to advance and remove were unable to be confirmed due to the returned condition of the guide wire.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulty to advance, difficulty to remove and core separation appear to be related to case circumstances of the procedure.In this case, it is likely that during advancement the guide wire became damaged resulting in the difficulty to advance and remove the cardiomems sensor device over the guide wire.Manipulation against resistance likely caused the noted damages to the sensor device and teflon coating damage on the guide wire.Per the reported information, the core separation occurred post procedure on the back table and likely due to manipulation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that this was a cardiomems procedure.The cardiomems sensor was advanced over the ht (hi-torque) steelcore 18 guide wire and went through the sheath and advanced a little further but the delivery system would not continue to advance.The delivery system was stuck on the guide wire.Another sheath, ht steelcore guide wire and sensor were used and the sensor was successfully deployed to complete the procedure.There was no adverse patient effect and there was no reported clinically significant delay in the procedure.Subsequent to the initially filed report, the following information was provided: the procedure was in the pulmonary artery and the delivery system and the guide wire were removed together as a single unit.Returned device analysis noted that the guide wire core was separated and the separated distal portion of the guidewire was not returned.It was confirmed that the account was aware of the separation and the separation happened on the table and there was no portion of the guide wire left in the anatomy.No additional information was provided.

Brand Name
HI-TORQUE STEEL CORE 18 GUIDE WIRE WITH MICROGLIDE® COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13314848
Report Number2024168-2022-00722
Device Sequence Number1580086
Product Code DQX
UDI-Device Identifier08717648013959
UDI-Public08717648013959
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K982876
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number1003282
Device Catalogue Number1003282
Device Lot Number1101561
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/29/2021
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date01/21/2022
Supplement Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOMEMS.
Patient Age76 YR
Patient SexMale
Patient Weight95 KG